It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board

Need feedback on strattera


Post New Thread   Reply Reply
LinkBack Thread Tools Search this Thread
Old 03-06-2017, 01:15 PM   #1
Jenn2013
Newbie
(female)
 
Join Date: Mar 2017
Location: New Castle
Posts: 1
Jenn2013 HB User
Need feedback on strattera

The doctor 1st prescribed risperidone and after researching I did not want to start it due to the tardive dyskinesia and the other dangerous side effects.. The doctor now prescribed strattera..I wanted to know if its good or dangerous?

 
Reply With Quote
Sponsors Lightbulb
   
Old 05-02-2017, 10:07 AM   #2
cagegr
Newbie
(male)
 
Join Date: May 2017
Posts: 2
cagegr HB User
Re: Need feedback on strattera

Hi Jenn2013, I know this is super late, and you've probably gotten it all figured out by now, but I thought, just to make sure, I’d respond.

To answer your question directly, no, in my opinion it isn't dangerous. Also, your doctor's job is to make sure you're safe with your medicine, so unless you’re getting some red flags, you can trust him/her.

Strattera was the first medication I tried. I took it for about 1 year from 18 to 19 years old. I went abroad right after I got it, and I can't remember the exact details, but I was only allowed to have 1 year's worth with me. It’s expensive and difficult to get in Germany, so when I ran out, I decided to just stop it (with doctor’s approval). So, I have experience starting and stopping Strattera.

Everyone has completely different reactions, so just because I experienced side-effects doesn't mean you will, but here's what I got:
- Dizzy spells - it felt like my bed was looping around and around and I was just hanging on.
- Shaky vision.
- Occasional drowsiness.
- Decreased appetite.

Those were all very occasional, though, and were more interesting than scary.

But, I will say this. I think since Strattera was a non-stimulant, it really dulled me. I felt very robotic and dim. I'm usually pretty creative and fun, but when I took it, I felt kind of disconnected from people. I really only noticed this once I stopped taking it - I immediately felt more... relaxed? Free?

I think it helped me overall, because it allowed to me to feel what it was like to be focused, and to practice it, so to say. But eventually, it outlasted its usefulness.

After I returned home a year later, I got on Adderall XR, and my experience has been much more positive. I feel like it removes the ADHD parts that don't feel like me. In other words, I'm even more of myself on Adderall than I am with nothing, and certainly more than when I was on Strattera.

Again, every person will have completely unique experiences with these medicines, so don't let my experience scare you away from what might be great – it shouldn’t impact your health to try it out for a few months, at least, as long as you have a competent doctor.

I hope this helps!

 
Reply With Quote
Reply Reply




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:19 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2017 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!